Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 42, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 27, 2017, 3:10 AM CDT for Baxter County, Boone County, Marion County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 3:10 AM CDT (08:10 UTC)
- Expired
- May 27, 2017, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baxter County, AR, Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.5
The text
As transmitted.
719 WGUS54 KLZK 270810 FFWLZK ARC005-009-089-271115- /O.NEW.KLZK.FF.W.0042.170527T0810Z-170527T1115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Little Rock AR 310 AM CDT SAT MAY 27 2017 The National Weather Service in Little Rock has issued a * Flash Flood Warning for... Northern Marion County in north central Arkansas... Northeastern Boone County in north central Arkansas... Northern Baxter County in north central Arkansas... * Until 615 AM CDT * At 308 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Radar has estimated between two and three inches of rain have already fallen. Flash flooding is likely to occur. * Some locations that will experience flooding include... Mountain Home... Bull Shoals... Gassville... Flippin... Lakeview in Baxter County... Diamond City... Bergman... Lead Hill... Briarcliff... Arkawana... Myrtle... Diamond Bay... Self... Ozark Regional Airport... Ozark Isle... Gamaliel Landing... Fawn Park... Lakeway... Bull Shoals State Park... Winington... PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3627 9216 3630 9313 3650 9312 3649 9215 $$ 44
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 27, 1:19 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 27, 1:19 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 119 AM CDT Sat May 27 2017 .AVIATION...27/06Z TAF CYCLE A few strong/severe storms will mainly affect locations along the AR/MO border thru the early mrng hrs, including the KHRO and KBPK. Otherwise, VFR CIGS initially wl lower to MVFR lvls toward daybreak and persist thru much of the mrng hrs before improving. The next round of convection is fcst to form NW of AR aft 28/00Z and eventually impact the NRN half of AR just beyond this fcst pd. /44/ && .PREV DISCUSSION...(ISSUED 249 PM CDT Fri May 26 2017) SHORT TERM...Tonight Through Sunday Southwest flow will continue over Arkansas through the period. The Lake Wind Advisory will expire at 7 pm...when lighter winds move into the area. The main forecast focus will be showers and thunderstorms over the area Saturday into Sunday. A stalled front just north and west of Arkansas will remain across Missouri, Oklahoma, and Texas overnight. There will be a slight chance of showers and thunderstorms north and central tonight. As the front moves closer to the state instability and moisture will increase on Saturday. Thunderstorm chances will increase Saturday evening and overnight. There is a Moderate Risk of severe thunderstorms Saturday night. Damaging winds and large hail are the main threats...and a few tornadoes can not be ruled out. The cold front will not move through Arkansas until Sunday...so shower and thunderstorm chances will continue through Sunday. LONG TERM...Sunday Night Through Friday No major changes were made to the going long term forecast...except for some minor tweaks to temps and timing of precipitation on Sunday. Long term begins with cold front across extreme southeast Arkansas and precipitation ongoing along the front. Models are showing an upper level disturbance ride along the front and bring an additional wave of precipitation late Sunday night. However models do still vary on exact timing and location of this piece of energy and it will continue to be monitored in future forecasts. Lingering precipitation will come to an end on Monday across southeast Arkansas with high pressure and near zonal flow aloft moves in over the region. Dry weather and at/slightly above normal temperatures will continue through Wednesday until the next chance for precipitation returns to the forecast and continues through the end of the long term. && .LZK Watches/Warnings/Advisories...NONE. &&
Hazardous weather outlook, May 26, 2:59 PM CDT, 12 hours 11 minutes before
Hazardous Weather Outlook...Updated National Weather Service Little Rock AR 259 PM CDT Fri May 26 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 259 PM CDT Fri May 26 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight No hazardous weather is expected through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a Moderate Risk of severe thunderstorms in the north Saturday, likely Saturday night. There is an Enhanced Risk surrounding the Moderate Risk that extends into central and southwest Arkansas.Severe thunderstorms will become possible Saturday afternoon and early evening across the northern/northwestern half of Arkansas. While uncertainty exists on whether storms can form and become mature...any storm that does form will have the potential to produce very large hail and damaging winds. These storms may also be capable of producing a tornado or two. As time goes on late Saturday evening into the early morning hours on Sunday...the potential for seeing more organized thunderstorms will increase as a cold front drops south towards the state. These thunderstorms could also become severe...with damaging winds possible with the strongest storms as this activity looks to form into a larger...more organized line or complex. Large hail and a few brief tornadoes will also be possible as this line or complex moves south across northern Arkansas. Some locally heavy rain may also be seen...resulting in an isolated flash flood threat. By Sunday morning...the threat for seeing severe weather will have decreased...but the cold front will still be dropping south across the state. Additional thunderstorms will be possible Sunday afternoon and evening across the southern/southeastern half of the state as the cold front pushes through this region of Arkansas. Additional strong to severe thunderstorms may again be possible during this period. Calmer and drier conditions will be seen for Monday into Tuesday. The threat for hazardous weather will then become low. .Spotter Information Statement... Spotter activation is not anticipated at this time. However, please monitor forecast trends over the holiday weekend. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 44/62/51
In the hours before
Local storm report, May 27, 1:34 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
134 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL 1 WNW ROBERSON HOLLOW 36.48N 93.29W
05/27/2017 E1.75 INCH BOONE AR SOCIAL MEDIA
&&
62Local storm report, May 27, 1:50 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL OMAHA 36.45N 93.19W
05/27/2017 E1.50 INCH BOONE AR BROADCAST MEDIA
&&
62Local storm report, May 27, 1:55 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
155 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HAIL 7 E OMAHA 36.45N 93.06W
05/27/2017 E2.00 INCH BOONE AR AMATEUR RADIO
&&
62Local storm report, May 27, 2:02 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM HAIL OMAHA 36.45N 93.19W
05/27/2017 E2.00 INCH BOONE AR SOCIAL MEDIA
&&
62Local storm report, May 27, 2:35 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
235 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL 3 E LEAD HILL 36.42N 92.86W
05/27/2017 E0.88 INCH MARION AR TRAINED SPOTTER
NICKEL SIZE HAIL FALLING FOR 4 MINUTES.
&&
EVENT NUMBER LZK1700203
44Local storm report, May 27, 3:04 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
304 AM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM TSTM WND DMG 1 SW FAWN PARK 36.38N 92.37W
05/27/2017 BAXTER AR PUBLIC
TREE LIMBS DOWN AND SHINGLES BLOWN OFF A ROOF.
&&
EVENT NUMBER LZK1700204
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:57 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 48 min |
| May 27, 1:37 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 38 min |
| May 27, 2:11 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 49 min |
| May 27, 2:25 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion | 50 min |
| May 27, 3:07 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Sharp | 38 min |
| May 27, 3:38 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 52 min |
| May 27, 4:15 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 30 min |
| May 27, 4:36 AM CDT | Special Weather Statement | LZK | Izard, Sharp | 39 min |
| May 27, 5:17 AM CDT | Special Weather Statement | LZK | Lawrence | 28 min |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.